Jump to content
CrazyBoards.org

Recommended Posts

My Pdoc has varied appointments from every week, when I was in bad shape at the beginning, to presently 7 - 8 weeks.

I do remember that feeling initially, that 7 days between visits was an eternity, and that it seemed that I could never last that long.

Do you have a therapist? 

A.M.

Link to comment
Share on other sites

this happened to me, sort of...kind of threw my cycling out of control. although, lamictal has been the BEST THING to control my depression.

weve added topamax - which has also been the best thing to control my mania/wacky ultradian cycling.

Link to comment
Share on other sites

I'm not even a month in, so I'm hoping to settle down but so far I've been hypomanic after introducing Lamictal.  I'm often up late into the night despite taking as much as 150mgs Trazodone and 50-75mgs Seroquel.  One day, I stayed up all night and then all of the next day.  I have panic attacks pretty much every day from switching from happy fun, woo-hoo hypomania to walls closing in I hate my life my job and I need to drive to another state anxiety.

Blah!  Since exactly the same thing happened to me on Paxil, I've kind of come to the conclusion that its just the way of things when I get a med with anti-depressant properties.  The worst part is that I've dealt with the over-stimulation by smoking about 3 times more than I was.  I want to quit this month and I'm starting from such a deeper hole than I was before.

Link to comment
Share on other sites

Is Lithium activating, too? I'm just asking for furture referrence, as I'm not on that drug.

<{POST_SNAPBACK}>

Lithium shouldn't do that to you.  Out of curiosity, why hasn't your doc suggested lithium yet?  Was it because you were so resistant to trying it? 

Link to comment
Share on other sites

I'm glad the seroquel helped.  Maybe the lamictal isn't for you.  Did it seem to help at all before this latest episode?  Were there any other changes that could have enhanced the AD effect of the lamictal?

I was going to talk about how tegretol, trileptal's older version, lowers the amount of lamictal in your bloodstream.  But the manufacturer's PI sheet says trileptal doesn't do this.  Are you taking any other meds that could interfere?

Anyhow, best of luck with all this.  Maybe you can just switch to seroquel, if it works well for you.  Maybe another stabilizer would work.  Talk to the pdoc about your cocktail.  He may want to wait until you stay stable for a few weeks before trying another change, just to let things settle down. 

i don't know where they get off calling it a mood stabilizer.

Because it does work as a mood stabilizer for a bunch of kinds of BP disorder, including some with bad mania.  However it has AD properties, and it seems that some people can't tolerate how activating it is on low doses before you get to the higher stabilizing doses.  I was activated below 100, better at 200, even better at 300.  Most on the med have similar experiences, and most got stabilized anywhere between 100 and 400.

I don't damn tegretol or depakote because they were bad for me.  I just share my experience.  Let's try not to discourage people from trying a drug that has saved the lives of so many on this forum.

Link to comment
Share on other sites

It seems strange that removing an SSRI would flip you into mania, but that sounds like the most significant med change you've had.  I wouldn't think an antibiotic would have an effect on mood, though. 

I'm not sure I can figure out by saying you're a mess.  Are you more manic than before the increase, or are you more mixed, or are you depressed?  It may be hard to distinguish between the different changes (removing the SSRI at about the same time you increased the lamictal).  You may just have to stay where you are for a while and see if somehow the two changes were too much at once.  It's hard to say.  I'm sure your pdoc will venture an opinion, though.

Keep us posted.

Link to comment
Share on other sites

I'll chip in here.  There are definitely antibiotics with effects on mood/thinking.

Modern antibiotics are not necessarily benign, they can be quite toxic, and have all sorts of side effects.

What was the antibiotic?  Any other drugs that you took along with it, e.g. sinus meds?

a.M.

Link to comment
Share on other sites

There are definitely antibiotics with effects on mood/thinking.

Thanks, A.M.  Do you know if there's a list of antibiotics more likely to interfere with moods?  It'd be nice to glance at, in case I need them.  I'm pretty anti-antibiotics anyways, but you never know.

Link to comment
Share on other sites

Under the 'Not So Common Side-Effects' on the crazymed page for lamictal it says: "Don't be surprised if you get anxious or have other hypomanic effects if taking it for bipolar disorder."

I have never taken lamictal but that is what happened to me with lithium.  My pleasantly, self-obsessed, happy mania swung into unpleasant ultradian cycling with a whole lot of mixed states resulting in the start of self-injury which I hadn't practised for 14 years.

So I guess it is possible that it may have activated you.  Definately see someone.

Link to comment
Share on other sites

Wow, Jill, this sucks.  You may be right on target that a little hospital visit may be in order.  If you can line up a new pdoc quickly, like in the next day or two, that's great, but it really sounds like you need immediate help.  I wouldn't wait too long; you're having too hard a time to just have to tough it out.  Some people have posted elsewhere that the hospital was the first time they were able to iron out effective med management.  It's not a panacea, but it's sure worth a try, given how you're feeling.

Keep us posted, vent as much as you want to here, and let us know how the medication-go-round goes.  I'm sincerely hoping you get relief very, very soon.

Link to comment
Share on other sites

Guest damn guest

holy shit I am experiencing the same thing!  I was just upped from 100 mg to 150 mg and I feel like I am gonna crawl out of my skin.  I can't concentrate and my thoughts are racing badly.  should i wait for my body to get adjusted?  i am also takin 1 mg of Klonopin.

Link to comment
Share on other sites

Well, hopefully the drooling is only a temporary condition.  I'm glad you've gotten a little relief from the wild ride you've been having.  Maybe this quenched the whole fire.  At least you'll get some sleep tonight, right?

Link to comment
Share on other sites

Guest just me

I am getting so reved off this stuff and not in a good adderall type of way, it is more of a dysphoric feeling.  My bf thinks that I am severaly ADD even though i have never felt that i suffered from that.  I am just wiggin out here.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...